Hail, Roane
- When
- May 2, 6:45 PM EST
- Where
- Roane County, 1 mi NW of Spencer
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.817, -81.367
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 2, 6:34 PM EST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 734 PM EDT TUE MAY 2 2006 .AVIATION... SCATTERED THUNDERSTORMS WILL BE ENDING EARLY THIS EVENING. VFR CONDITIONS WILL THEN PREVAIL FOR MUCH OF THE REGION FOR THE REMAINDER OF THE EVENING...ALTHOUGH SOME FOG MAY BEGIN TO FORM IN AREAS THAT RECEIVED SOME RAIN. NORTHERN/NORTHEASTERN REGIONS OF WEST VIRGINIA CAN EXPECT MVFR CONDITIONS LATE TONIGHT AS A DISTURBANCE MOVES OVER THAT AREA. A CUMULUS FIELD CAN THEN BE EXPECTED FOR WEDNESDAY...HEAVIEST IN THE NORTHEAST AND LESSER TOWARD OHIO AND KENTUCKY. && .PREV DISCUSSION... /ISSUED 232 PM EDT TUE MAY 2 2006/ SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... ONE MORE DRY PERIOD WED NGT AS TRANSITORY H5 RDG CROSSES FCST AREA. MSTR INCS WITH THE APPCH OF A COLD FRONT THURSDAY. FRONT SLATED TO REACH OH RVR LATE THUR AFTN WHILE SWRLY FLOW OUT AHEAD RETURNS LLVL MSTR. POTENTIAL EXISTS FOR STRONG TSTMS THUR AFTN AND EVNG AS LI/S DROP TO -6C AND MLCAPES EXCEED 1.0KJ/KG...HWVR SRH AND 0-6KM WINDS ARENT FAVORABLE FOR ORGANIZED CONVECTION. BOUNDARY HANGS UP IN THE COAL FIELDS THUR NGT INTO FRIDAY...SO LINGERED CLOUDS AND SMALL POPS...MAINLY SERN CWA. PREV DISCUSSION... /ISSUED 155 PM EDT TUE MAY 2 2006/ SHORT TERM /TONIGHT THROUGH WEDNESDAY/... AT 17Z INSTABILITY DEVELOPING BWG TO SME IN KY. WEAK FRONTAL BOUNDARY NR TOL-EVV-PAH LINE. SCATTERED SHOWERS MAY REDEVELOP IN THE HIGHER DEW POINT AIR DURING THE LATE AFTERNOON IN ERN KY... WITH AN ISOLD TRW MAINLY S OF HTS-CRW. WILL HAVE POPS IN THE 30 TO 40 PCT RANGE IN WV EARLY THIS EVENING...THEN DROPPING...BUT HOLDING ONTO THE 20-30 POPS CKB-EKN CORRIDOR LATER INTO THE NIGHT. UPPER TROF IN MI DROPPING SE...WILL HOLD ONTO CLOUDS AND EVEN ISOLATED LIGHT SHOWER INTO WED MRNG FOR EKN VCNTY. ALSO THE NW FLOW SHOULD RESULT IN LOWER 850 TEMPS...SO LOWERING MAXIMUM TEMPERATURES FOR WEDNESDAY ESPECIALLY N/NE OF CRW. AVIATION /18Z TO 18Z/... INITIAL MID LEVEL TROF THAT IS MOISTENING UP THE LOWER ATMOSPHERE CONTINUES TO LIFT NE THRU PKB-CKB-EKN AT 17Z. FURTHER TO THE SW...SOME INSTABILITY WILL STILL DEVELOP 19Z-00Z AHEAD OF WEAK SURFACE FRONT AND IN HIGHER DEW POINTS. SO A FEW SHOWERS COULD STILL DEVELOP. LOWERED STRATOCUMULUS BASES INTO THE 25 TO 35 HND FEET AND HELD ONTO CEILINGS LONGER INTO WED FOR CKB-EKN CORRIDOR. STILL NERVOUS/CONCERNED ABOUT FOG DEVELOPING 06Z-12Z...FOR CRW AND SRN VALLEYS...BUT WILL HAVE TO MONITOR CLOUDS AND WINDS INTO THIS EVENING...AND IF ANY SHOWERS DEVELOP THERE. 18Z TAFS WILL NOT TAKE CRW DOWN. PREV DISCUSSION... /ISSUED 1115 AM EDT TUE MAY 2 2006/ LONG TERM /SATURDAY THROUGH TUESDAY/... MREF PROGS INDICATED MEAN TROF IN THE NERN CONUS THIS WEEKEND WITH BROAD AREA OF LOW PRES SITUATED ACR ERN CANADA. H5 HGTS RUN 1-2STD DEVIATIONS BELOW NORMAL CORRELATING TO TEMPS BELOW CLIMO DAYS 4 AND 5. CHANNELED VORT AXIS RESIDES N OF LK ERIE SAT AND SUN...SO BEST CHC OF PCPN FM THIS FEATURE WL BE TO OUR N. HPCS LKLY POPS FOR THE WV MTNS LOOKS GOOD SAT IN WAKE OF THE BAROCLINIC ZN UNDER WK UPSLOPE AND COPIOUS AMNTS OF LLVL MSTR. SFC ANTICYCLONE BUILDS E INTO THE UPR OH VALLEY SUN AS UPR LOW MVS E AND MID LVL HGTS INC. RIGHT NOW...A MCLR SKY IS PROGGED SUN NGT WHILE H8 TEMPS RANGE FM 2-4C. LATER SHIFTS WL MONITOR FROST POTENTIAL IN THIS TIME PD. ZONAL FLOW ESTABLISHES WITH THE ONSET OF THE NEW WORK WEEK UNDER DRY AND WARMER CONDITIONS. NEXT FRONT IS SLATED TO REACH CWA BY MIDDLE OF THE WEEK. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...RPY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 355 AM EDT TUE MAY 2 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-030800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 355 AM EDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN PORTIONS OF OUR REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
552 PM EDT TUE MAY 2 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL LOUISA 38.12N 82.61W
05/02/2006 U0.50 INCH. LAWRENCE KY PUBLIC
EVENT OCCURRED BETWEEN
534 PM 05/02/2006 AND 549 PM 05/02/2006
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 555 PM EDT TUE MAY 2 2006 WVZ005-022230- WAYNE- 555 PM EDT TUE MAY 2 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR WAYNE COUNTY... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL WAYNE COUNTY...OR ABOUT 5 MILES NORTHEAST OF LOUISA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SIDNEY... KIAHSVILLE...FORT GAY AND EAST LYNN LAKE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND DIME SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. DIME SIZE HAIL WAS REPORTED ALREADY WITH THIS STORM. PLEASE REPORT SIGNIFICANT TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV...CORRECTED... 555 PM EDT TUE MAY 2 2006 WVZ005-022230- WAYNE- 555 PM EDT TUE MAY 2 2006 ...CORRECTED CALL TO ACTION STATEMENT... HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR WAYNE COUNTY... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL WAYNE COUNTY...OR ABOUT 5 MILES NORTHEAST OF LOUISA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SIDNEY... KIAHSVILLE...FORT GAY AND EAST LYNN LAKE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND DIME SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. DIME SIZE HAIL WAS REPORTED ALREADY WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 617 PM EDT TUE MAY 2 2006 WVZ013-022300- LINCOLN- 617 PM EDT TUE MAY 2 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR LINCOLN COUNTY... AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF HARTS...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SPURLOCKVILLE...RANGER...MUD...GILL AND DEXTER. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND DIME SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO DIME SIZE ALONG WITH GUSTY WINDS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 626 PM EDT TUE MAY 2 2006 OHZ085-WVZ008-009-022315- JACKSON-MEIGS-WOOD- 626 PM EDT TUE MAY 2 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR EASTERN MEIGS...NORTHERN JACKSON AND SOUTHERN WOOD COUNTIES... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF FORKED RUN STATE FOREST...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE TUPPERS PLAINS...REEDSVILLE AND CHESTER. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND SMALL HAIL...UP TO THE SIZE OF DIMES ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 727 PM EDT TUE MAY 2 2006 WVZ016-030015- ROANE- 727 PM EDT TUE MAY 2 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR ROANE COUNTY... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF SPENCER...OR ABOUT 9 MILES EAST OF RIPLEY...MOVING EAST AT 25 MPH. * THE STRONG STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN ROANE COUNTY. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND HAIL UP TO THE SIZE OF DIMES ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
The Charleston,WV radar (KRLX), 64 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2006Every state in 2006This day in weather historyWarnings in West Virginia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497210, 5497211.